MAUDE Adverse Event Report: ACUTUS MEDICAL, INC. ACQCROSS INTEGRATED NEEDLE/DILATOR

ACUTUS MEDICAL, INC. ACQCROSS INTEGRATED NEEDLE/DILATOR
Model Number 900308
Medical Device Problem Codes Unintended Movement (3026); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 05/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device in question was discarded and is unavailable or investigation.Pericardial effusion is a potential clinical risk associated with the acqcross device, which is the same as the risk of a procedure performed with similar, competitive devices.Pending follow-up from the representative to clarify the reported event.A supplemental report will be submitted when information is received.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, it was difficult to cross the septum using the integrated needle/dilator.Two attempts were made to cross the septum, and then the physician switched to using radiofrequency (rf) instead, without resolution.The sheath and the integrated needle/dilator system were removed.The 0.032 amplatz guidewire remained in and when advanced, it entered into the left atrium.After the first rf attempt the patient started to excessively cough and complained of shortness of breath.The guidewire was removed and ice imaging showed a small effusion.Protamine was administered.The patient was stable with normal vitals when leaving the operating room.The patient was admitted overnight for observation.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional informaton: b5.Corrected information: h6.
 
Event or Problem Description
Per follow up phone call with the rep the physician was unsure of the cause of the pericardial effusion.After attempting to cross using rf the guidewire was advanced but did not appear to cross the septum.The patient began to cough and experience shortness of breath.At this point, it was noted via ice that the guidewire seemed to be in the left atrium.The guidewire was pulled back and a small effusion was seen.Protamine was quickly administered and the procedure was stopped.There was no drop in the patient's blood pressure, and a pericardial tap was not required.The patient remained stable with normal vital signs upon leaving the procedure room and was admitted to the hospital for overnight observation without further complications.It was also noted that there were issues with ice visualization throughout the procedure, which complicated an already difficult puncture.

Brand Name
ACQCROSS INTEGRATED NEEDLE/DILATOR
Common Device Name
INTEGRATED NEEDLE/DILATOR
Manufacturer (Section D)
ACUTUS MEDICAL, INC.
2210 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
ACUTUS MEDICAL, INC.
2210 faraday ave
suite 100
carlsbad CA 92008
Manufacturer Contact
james bennett
2210 faraday ave
suite 100
carlsbad, CA 92008
4422326080
MDR Report Key19442198
Report Number3012120746-2024-00011
Device Sequence Number8456112
Product Code DRE
UDI-Device Identifier00850027837901
UDI-Public(01)00850027837901(11)231212(17)251210(10)105301
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K220047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/10/2025
Device Model Number900308
Device Lot Number105301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2024
Supplement Date Received by Manufacturer07/17/2024
Initial Report FDA Received Date06/01/2024
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient SexUnknown